Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 12, NWS Spokane, WA

June 12, 2006Chelan County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 12, 2006, 7:23 PM PDT for Chelan County, Washington. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2006, 7:23 PM PDT (02:23 UTC)
Expired
Jun 12, 2006, 8:00 PM PDT
In force
37 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Chelan County, WA

The radar

The Seattle radar (KATX), 155 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 2.4 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 130224
SVROTX
WAC007-130300-
/O.NEW.KOTX.SV.W.0012.060613T0223Z-060613T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
723 PM PDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHELAN COUNTY IN NORTH CENTRAL WASHINGTON

* UNTIL 800 PM PDT

* AT 718 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHEAST OF PLAIN...OR ABOUT 20 MILES
  NORTHWEST OF WENATCHEE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARDENVOIR BY 735 PM PDT
  9 MILES NORTHWEST OF MANSON BY 800 PM PDT

LAT...LON 4760 12072 4753 12038 4792 12008 4831 12063

$$
1 follow-up statement
000 
WWUS56 KOTX 130300
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
758 PM PDT MON JUN 12 2006

WAC007-130308-
/O.EXP.KOTX.SV.W.0012.000000T0000Z-060613T0300Z/
CHELAN WA-
758 PM PDT MON JUN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHELAN COUNTY EXPIRES 
AT 800 PM PDT...

THIS STORM IS WEAKENING...BUT IS STILL PRODUCING VERY HEAVY RAIN. A 
FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHELAN COUNTY UNTIL 915PM 
PDT.


LAT...LON 4760 12072 4753 12038 4792 12008 4831 12063

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:40 PM PDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 12, 4:40 PM PDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
440 PM PDT MON JUN 12 2006

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE
PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM
WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF
THUNDERSTORMS TO THE AREA. AFTER A DAY OF SHOWERS ON TUESDAY
ANOTHER COOL AND WET DAY IS EXPECTED ON WEDNESDAY.

&&

.DISCUSSION...
REST OF THIS EVENING...INTERMEDIATE ZONE UPDATE TO ADD WATCH
HEADLINE AND BEEF UP SEVERITY WORDING FOR FAR SOUTHEASTERN ZONES
THIS EVENING. THESE COUNTIES ARE UNDER MAIN AXIS OF SEVERE WEATHER
THREAT THIS EVENING WITH RADAR AND SATELLITE INDICATING ENERGETIC
CELLS UPSTREAM OVER NORTHEASTERN OREGON...WITH A COUPLE MORE HOURS OF
SUN LIKELY LEADING TO FURTHER DESTABILIZATION OF THE AIR MASS.
ELSEWHERE SCATTERED EVENING THUNDERSTORMS STILL EXPECTED AS WELL...
BUT POTENTIAL FOR SEVERE BEHAVIOR IS LESS (BUT STILL
REMOTELY POSSIBLE) WITH EARLIER CLOUDS AND RAIN RETARDING MAXIMUM
TEMPERATURES ENOUGH TO CREATE LESS OF A THREAT THIS EVENING.
OTHERWISE PREVIOUS DISCUSSION FORECAST THOUGHTS REMAIN SAME.
/FUGAZZI

&&

.AVIATION...VFR CONDITIONS PREVAIL. MOIST SOUTHERLY FLOW WILL
BRING NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO THE
REGION THIS EVENING. THE MAIN THREAT FOR FOR STRONG TO SEVERE
THUNDERSTORMS WILL BE IN THE BLUE MTS AND KLWS AREA THRU
5Z...MEANWHILE THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS IN
THE NRN CASCADES AND FROM NE WA INTO N IDAHO. THESE STORMS COULD
BRING MVFR AND TEMPO IFR CONDITIONS WITH MT OBSCURATIONS DUE THE
HEAVY RAIN...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. THE
CONVECTION WILL DIMINISH AFTER 08Z...LINGERING IN THE NRN MTS
OVERNIGHT. VFR CONDITIONS WILL PREVAIL THROUGH MORNING. AFTER 18Z
TUES...AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND
ISOLD -TSRA ANTICIPATED IN MOST AREAS. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        59  74  54  64  50  70 /  60  40  70  70  60  10
COEUR DALENE  59  73  54  63  48  68 /  60  40  70  70  60  10
PULLMAN        56  73  52  63  46  67 /  60  40  70  60  30  10
LEWISTON       63  79  58  71  53  74 /  60  40  70  60  30  10
COLVILLE       57  73  53  67  44  69 /  60  40  60  70  60  30
SANDPOINT      56  72  51  64  47  68 /  60  30  60  70  60  40
KELLOGG        55  74  52  64  47  67 /  60  40  70  70  60  40
MOSES LAKE     61  76  57  75  51  75 /  60  40  60  60  20  10
WENATCHEE      63  76  58  75  53  74 /  60  40  60  50  20  10
OMAK           57  77  56  74  50  73 /  60  40  60  60  30  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH 472 FOR LEWIS AND NEZ PERCE COUNTIES
     UNTIL 1000 PM PDT.
WA...SEVERE THUNDERSTORM WATCH 472 FOR ASOTIN AND GARFIELD COUNTIES
     UNTIL 1000 PM PDT.
&&
Hazardous weather outlook, Jun 12, 4:26 PM PDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
426 PM PDT MON JUN 12 2006

IDZ001>004-WAZ033-036-037-042-132330-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
426 PM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THERE IS THE POSSIBILITY FOR SCATTERED STRONG THUNDERSTORMS THIS EVENING.
THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. THESE
STORMS COULD PRODUCE HEAVY RAIN... LARGE HAIL AND WIND GUSTS TO 50
MPH OR GREATER. THERE IS ALSO A SMALL RISK OF AN ISOLATED WEAK
TORNADO. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM
SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. SURFACE
LOW PRESSURE EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND
REGIONAL TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS
THE NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST
FORECASTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WAZ034-035-038-041-043-044-132330-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...INCHELIUM...
WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
426 PM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING. THESE STORMS COULD PRODUCE HEAVY RAIN...HAIL AND GUSTY
WINDS. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM
SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

IDZ026-027-WAZ031-032-132330-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON
426 PM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH BOX NUMBER 472 WILL BE IN EFFECT UNTIL
10 PM. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE THUNDERSTORMS
LIKELY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAIN... LARGE HAIL AND WIND GUSTS TO 50 MPH OR GREATER. THERE IS
ALSO A SMALL RISK OF AN ISOLATED WEAK TORNADO. AN UPPER LOW
SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL
RAMP UP TEMPERATURES AND INSTABILITY. SURFACE LOW PRESSURE
EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND REGIONAL
TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS THE
NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST FORECASTS
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:42 PM PDTFlash Flood WarningOTXChelan93 min
Jun 12, 10:48 PM PDTSevere Thunderstorm WarningOTXPend Oreille27 min
Jun 13, 6:41 AM PDTSevere Thunderstorm WarningOTXGarfield, Whitman49 min
Jun 13, 7:31 AM PDTSevere Thunderstorm WarningOTXWhitman44 min
Jun 13, 8:17 AM PDTSevere Thunderstorm WarningOTXSpokane, Whitman58 min
Jun 13, 9:08 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Spokane, Stevens67 min
Jun 13, 10:20 AM PDTSevere Thunderstorm WarningOTXPend Oreille40 min
Jun 13, 10:45 AM PDTFlash Flood WarningOTXPend Oreille90 min
Jun 13, 1:27 PM PDTFlash Flood WatchOTXChelan, Douglas6 hr

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.